Alert archive / Colorado / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 217, NWS Pueblo, CO

August 23, 2019El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 23, 2019, 2:22 PM MDT for El Paso County, Colorado. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 23, 2019, 2:22 PM MDT (20:22 UTC)
Expired
Aug 23, 2019, 3:15 PM MDT
In force
53 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 65 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 23, 2:34 PM MDTHAIL 0.72 Ne Peyton, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2019-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2019-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-299 J/kg
Mixed-layer LCL
3050 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

165 
WUUS55 KPUB 232022
SVRPUB
COC041-232115-
/O.NEW.KPUB.SV.W.0217.190823T2022Z-190823T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
222 PM MDT Fri Aug 23 2019

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Northeastern El Paso County in east central Colorado...

* Until 315 PM MDT.

* At 221 PM MDT, a severe thunderstorm was located near Peyton, or 
  23 miles northeast of Colorado Springs, moving east at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Calhan and Peyton. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail, damaging winds and hazardous cloud to ground lightning 
is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Heavy rainfall is occurring with this storm, and may lead to flash 
flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3890 10422 3894 10455 3912 10456 3913 10448
      3913 10423
TIME...MOT...LOC 2021Z 268DEG 5KT 3903 10447 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$
4 follow-up statements
237 
WWUS55 KPUB 232034
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
234 PM MDT Fri Aug 23 2019

COC041-232115-
/O.CON.KPUB.SV.W.0217.000000T0000Z-190823T2115Z/
El Paso CO-
234 PM MDT Fri Aug 23 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...

At 231 PM MDT, a severe thunderstorm was located near Peyton, or 25
miles northeast of Colorado Springs, moving east at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is possible as well as the 
         potential for wind damage to roofs, siding, and trees.

Locations impacted include...
Calhan and Peyton. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Cloud to ground lightning is occurring with this storm. Move indoors 
immediately. Lightning is one of nature's leading killers. Remember, 
if you can hear thunder, you are close enough to be struck by 
lightning.

Heavy rainfall is occurring with this storm, and may lead to flash 
flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3893 10449 3913 10451 3913 10423 3890 10422
TIME...MOT...LOC 2031Z 271DEG 11KT 3903 10442 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$
047 
WWUS55 KPUB 232045
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
245 PM MDT Fri Aug 23 2019

COC041-232115-
/O.CON.KPUB.SV.W.0217.000000T0000Z-190823T2115Z/
El Paso CO-
245 PM MDT Fri Aug 23 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...

At 244 PM MDT, a severe thunderstorm was located near Calhan, or 28 
miles northeast of Colorado Springs, moving east at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Calhan and Peyton. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Heavy rainfall is also occurring with this storm, and may lead to 
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3893 10447 3913 10449 3913 10423 3890 10422
TIME...MOT...LOC 2044Z 269DEG 12KT 3903 10435 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$
914 
WWUS55 KPUB 232058
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
258 PM MDT Fri Aug 23 2019

COC041-232115-
/O.CON.KPUB.SV.W.0217.000000T0000Z-190823T2115Z/
El Paso CO-
258 PM MDT Fri Aug 23 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...

At 257 PM MDT, a severe thunderstorm was located near Calhan, or 31 
miles northeast of Colorado Springs, moving east at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Calhan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Heavy rainfall is occurring with this storm, and may lead to flash 
flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3892 10438 3913 10433 3913 10423 3890 10422
TIME...MOT...LOC 2057Z 280DEG 14KT 3902 10428 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$
733 
WWUS55 KPUB 232108
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
308 PM MDT Fri Aug 23 2019

COC041-232115-
/O.CON.KPUB.SV.W.0217.000000T0000Z-190823T2115Z/
El Paso CO-
308 PM MDT Fri Aug 23 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...

At 307 PM MDT, a severe thunderstorm was located near Calhan, or 33
miles east of Colorado Springs, moving east at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
northeastern El Paso County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Heavy rainfall is occurring with this storm, and may lead to flash 
flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3891 10429 3913 10426 3913 10423 3890 10422
TIME...MOT...LOC 2107Z 286DEG 14KT 3900 10423 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 11:25 AM MDT, 2 hours 57 minutes earlier.

Area forecast discussion, Aug 23, 11:25 AM MDT, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1125 AM MDT Fri Aug 23 2019

.UPDATE...
Issued at 957 AM MDT Fri Aug 23 2019

Updated forecast to add severe weather wording to NDFD products
for areas generally east of a line from Calhan to Fowler to Kim.
\/Hodanish

&&

.SHORT TERM...(Today and tonight)
Issued at 346 AM MDT Fri Aug 23 2019

...Strong to Severe Storms Possible for the Southeast Plains...

Current water vapor imagery and upper air analysis is indicating
increasing west to southwest flow aloft across the region ahead of a
short wave trough translating across the Intermountain West at this
time. GOES blended total precipitable water product is indicating
PWATS around 0.5 inches across the Great Basin and into western
Colorado, increasing to around 1 inch across the southeast Plains
and to around 1.5 inches across south central Oklahoma and Kansas,
with IR imagery indicating mid and upper level clouds spreading
across the state at this time. The westerly flow aloft is developing
lee troughing across the Plains, with current 3 am conditions at PUB
and TAD indicating weak westerly winds and dew pts of 47F and 44F,
respectively, where as at 3 am LHX and LAA are indicating weak
easterly winds and dew pts of 60F and 64F, respectively.

No big changes in forecast thinking for today and tonight, as latest
models continue to indicate weak to moderate westerly flow aloft
spreading across the Rockies today, with flow becoming more
northwest through tonight, as the upper trough continues to
translate east across the northern Rockies today and into the Upper
Midwest later tonight. With steep lapse rates and uvv associated
with the passing system, should see isolated to scattered higher
based storms developing across the higher terrain later this morning
and afternoon, with storms moving east across the adjacent plains
and into a more unstable environment across the far southeast Plains
through the afternoon and evening. Models indicating the far
southeast Plains to be initially capped into the early afternoon,
though with uvv with the passing system, could see a few strong to
severe storms developing along and east of the lee trough/dryline
across the far southeast Plains with mixed layer capes of 1500 to
3000 j/kg and bulk shears of 25-40 kts, with large hail up to 1 1/2
inches in diameter and damaging winds up to 70 mph possible,
generally east of La Junta. The latest SPC Day 1 outlook has a
marginal risk east of the I-25 Corridor and a slight risk across
Baca, Bent Prowers and Kiowa Counties. With ample moisture along and
east of the lee trough, heavy rain and possible flash flooding will
also be a concern across the far southeast Plains this afternoon and
evening. Storms and skies clear from west to east through the
evening, with subsident northwest flow taking hold across the region
behind the passing system.

.LONG TERM...(Saturday through Thursday)
Issued at 346 AM MDT Fri Aug 23 2019

Upper ridge remains over the ern Pacific Sat, while weak upper
level trough drifts eastward through the central plains. Forcing
for precip with the plains trough will be to the east of CO on
Sat, though enough residual moisture may linger over the ern
mountains for some very isolated weak convection late in the
afternoon. Surface and mid level cool air will be slow to retreat
Sat afternoon, keeping max temps along and east of I-25 in the the
upper 80s to mid 90s for another day. On Sunday, strong jet over
the Pacific NW begins to dig into the nrn Rockies, bringing an
increase in w-nw flow across the region. Combination of dry air
mass and strengthening winds may produce a period of critical fire
weather conditions over the area for several hours Sunday
afternoon, with strongest winds along and north of Highway 50.
Deep mixing Sunday will boost max temps upward, and a few spots
across the lower Arkansas Valley will climb back toward the 100f
mark.

Cold front then drops through the area Monday as nrn Rockies upper
wave slides eastward toward along Canadian border. Models aren't
particularly enthused about thunderstorm chances behind the
front, though ECMWF at least has some lighter precip late Mon
afternoon and evening along and east of the mountains as upslope
flow deepens. Slightly better precip chances may develop Mon night
into Tue as front stalls to our south and lift strengthens along
and north of the boundary, though again ECMWF is much wetter than
past couple runs of the GFS. Forecast at this point has some low
pops over the eastern mountains and plains from Mon night into Tue
night, though confidence is rather low in any precip developing.
Max temps over the ern mountains and plains will cool back toward
seasonal averages both Mon and Tue, while mountains and interior
valleys see little change. Ridge then slides eastward toward the
srn Rockies Wed-Fri, while upper trough deepens over the Great
Lakes through the period. Nrn stream eventually sends another cold
front south into the region late week, though GFS is at least a
day faster and much wetter than the Euro. Overall, forecast trends
slowly toward cooler and wetter conditions by the end of the
week, with timing issues still to be decided.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1113 AM MDT Fri Aug 23 2019

VFR conditions anticipated during the next 24 hours at all 3 taf
sites; KPUb, KALS and KCOS. Isolated convection may occur this
afternoon at the taf sites but should be done with by 00 UTC. No
thunder is expected tomorrow over the taf sites. Some of the
guidance is showing potential for some low cigs at KCOS and KPUB
this late evening/later tonight, but for now believe this may be
a bit overdone.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...HODANISH
SHORT TERM...MW
LONG TERM...PETERSEN
AVIATION...HODANISH
Hazardous weather outlook, Aug 23, 11:31 AM MDT, 2 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1131 AM MDT Fri Aug 23 2019

COZ058>089-093>099-241745-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1131 AM MDT Fri Aug 23 2019

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Isolated to scattered showers and thunderstorms will be possible
over and near the higher terrain early this afternoon, with
storms spreading east into a more unstable atmosphere across the
southeast Plains through the afternoon and evening. A few severe
storms will be possible across the southeast Plains, generally
east of line from Calhan...to Fowler...to Kim, with hail up to
the size of ping pong balls and damaging winds up to 70 mph the
main storm threats. However, heavy rain and localized flash
flooding and an isolated tornado can not be ruled out across the
far southeast plains late this afternoon and evening. The main
storm threats from most storms through this evening will be
lightning and gusty outflow winds up to 50 mph.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Warm and dry weather will develop Saturday and Sunday, and with
strengthening winds Sunday afternoon, fire danger will increase
over much of the area. Thunderstorm chances will return to the
region beginning Monday, and continuing through much of the week.
The main threats from any storms through this period will be
lightning and gusty winds, with a chance for locally heavy
rainfall developing toward the end of the week.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
possible this afternoon and evening across the southeast Plains.

34/34

In the hours before

Special weather statement, Aug 23, 1:02 PM MDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Pueblo CO
102 PM MDT Fri Aug 23 2019

COZ094-232030-
Eastern Las Animas County CO-
102 PM MDT Fri Aug 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAS ANIMAS COUNTY
UNTIL 230 PM MDT...

At 1258 PM MDT, Doppler radar was tracking a developing strong
thunderstorm 15 miles southwest of Kim, or 28 miles northeast of Des
Moines.  Additional developing storms were near Trinchera.  These
storms were moving to the east northeast at 15 mph

Half inch hail and wind gusts around 50 mph will be possible with
these developing storms.

Locations impacted include...
Kim, Branson, Trinchera and open country of southern Las Animas
county.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also possible with these developing storms, and
may lead to localized flooding. Do not drive your vehicle through
flooded roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3719 10404 3743 10309 3700 10309 3700 10404
TIME...MOT...LOC 1858Z 249DEG 18KT 3713 10359
Special weather statement, Aug 23, 1:27 PM MDT, 55 minutes before
Special Weather Statement
National Weather Service Pueblo CO
127 PM MDT Fri Aug 23 2019

COZ081-084-085-232030-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
127 PM MDT Fri Aug 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EL PASO COUNTY UNTIL
230 PM MDT...

At 126 PM MDT, Doppler radar was tracking a developing strong
thunderstorm 8 miles southwest of Fountain, or 14 miles south of
Colorado Springs, moving northeast at 15 mph.

Half inch hail and wind gusts around 50 mph will be possible with
this developing storm.

Locations impacted include...
Southeastern Colorado Springs, Fountain, Stratmoor, Schriever AFB,
Fort Carson, Security, Peterson AFB, Security-Widefield, Falcon and
Cimarron Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3853 10493 3869 10494 3894 10461 3867 10440
TIME...MOT...LOC 1926Z 230DEG 15KT 3863 10485
Special weather statement, Aug 23, 1:59 PM MDT, 23 minutes before
Special Weather Statement
National Weather Service Pueblo CO
159 PM MDT Fri Aug 23 2019

COZ084-232130-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
159 PM MDT Fri Aug 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL
330 PM MDT...

At 158 PM MDT, Doppler radar was tracking a developing strong
thunderstorm near Peyton, or 21 miles northeast of Colorado Springs,
moving east at 15 mph.

Nickel size hail and wind gusts around 55 mph will be possible with
this developing storm.

Locations impacted include...
Calhan, Ramah and Peyton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Cloud to ground lightning is occurring with this storm. Lightning
can strike 10 miles away from a thunderstorm. Seek a safe shelter
inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3899 10406 3896 10461 3913 10470 3913 10405
TIME...MOT...LOC 1958Z 264DEG 11KT 3906 10455
Special weather statement, Aug 23, 2:12 PM MDT, 10 minutes before
Special Weather Statement
National Weather Service Pueblo CO
212 PM MDT Fri Aug 23 2019

COZ086-232145-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
212 PM MDT Fri Aug 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUEBLO COUNTY UNTIL
345 PM MDT...

At 211 PM MDT, Doppler radar was tracking a strong thunderstorm 20
miles south of Salt Creek, or 22 miles south of Pueblo, moving east
at 10 mph.

Half inch hail and wind gusts around 50 mph will be possible with
this storm.

This storm will remain over mainly rural areas of southeastern Pueblo
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Cloud to ground lightning is occurring with this storm. lightning can
strike 10 miles away from a thunderstorm. Seek a safe shelter inside
a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3791 10465 3804 10464 3806 10407 3774 10407
TIME...MOT...LOC 2011Z 276DEG 7KT 3795 10457

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 9:02 PM MDTSpecial Weather StatementPUBKiowa43 min
Aug 22, 10:05 PM MDTSpecial Weather StatementPUBKiowa25 min
Aug 22, 10:21 PM MDTSevere Thunderstorm WarningPUBKiowa39 min
Aug 23, 1:02 PM MDTSpecial Weather StatementPUBLas Animas88 min
Aug 23, 1:27 PM MDTSpecial Weather StatementPUBEl Paso63 min
Aug 23, 1:59 PM MDTSpecial Weather StatementPUBEl Paso91 min
Aug 23, 2:12 PM MDTSpecial Weather StatementPUBPueblo93 min
Aug 23, 3:00 PM MDTSpecial Weather StatementPUBBaca45 min
Aug 23, 3:15 PM MDTSevere Thunderstorm WarningPUBEl Paso45 min
Aug 23, 3:59 PM MDTSpecial Weather StatementPUBProwers61 min
Aug 23, 4:14 PM MDTSpecial Weather StatementPUBOtero91 min
Aug 23, 4:24 PM MDTSpecial Weather StatementPUBBent96 min
Aug 23, 4:30 PM MDTSpecial Weather StatementPUBProwers45 min
Aug 23, 4:41 PM MDTSpecial Weather StatementPUBProwers34 min
Aug 23, 4:43 PM MDTSevere Thunderstorm WarningPUBKiowa, Prowers32 min
Aug 23, 4:48 PM MDTSevere Thunderstorm WarningPUBEl Paso42 min
Aug 23, 5:04 PM MDTSevere Thunderstorm WarningPUBKiowa26 min
Aug 23, 5:07 PM MDTTornado WarningPUBKiowa23 min
Aug 23, 5:16 PM MDTSevere Thunderstorm WarningPUBKiowa, Prowers59 min
Aug 23, 5:20 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo40 min
Aug 23, 5:24 PM MDTSevere Thunderstorm WarningPUBKiowa36 min
Aug 23, 5:33 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa, Prowers27 min
Aug 23, 5:43 PM MDTAreal Flood AdvisoryPUBBent, Prowers3 hr
Aug 23, 5:55 PM MDTSevere Thunderstorm WarningPUBCrowley, El Paso, Pueblo35 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.